Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 16, 2012, 2:04 PM MDT for Douglas County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 2:04 PM MDT (20:04 UTC)
- Expired
- Jun 16, 2012, 2:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
County Douglas County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS85 KBOU 162004 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 204 PM MDT SAT JUN 16 2012 COZ036-039-040-162030- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 204 PM MDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY WEST CENTRAL DOUGLAS COUNTY AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR SOUTH PLATTE...OR 26 MILES SOUTH OF DENVER...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SPRUCEWOOD...SOUTH PLATTE...ROXBOROUGH PARK AND LOUVIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3951 10499 3932 10501 3932 10523 3951 10523 TIME...MOT...LOC 2004Z 264DEG 13KT 3938 10514 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 10:15 AM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 16, 10:15 AM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1015 AM MDT SAT JUN 16 2012 .UPDATE... && .SHORT TERM...UPDATED THE MORNING FORECAST GRIDS TO ACCOUNT FOR A BIT MORE CLOUD COVER ALONG THE FRONT RANGE THIS MORNING. THE INCREASE IN CLOUDINESS WAS LARGELY DUE TO THE ARRIVAL OF LOW-LEVEL MOISTURE FLOWING OUT FROM SCATTERED SHOWERS AND THUNDERSTORMS ON THE PLAINS LATE LAST NIGHT. CLOUDS HAVE THINNED SOME UP ALONG THE FOOTHILLS IN THE PAST HOUR...BUT EAST OF I-25 ROUGHLY EAST OF DENVER...LOW CLOUDS LINGER AS NORTHERLY SFC WINDS GRADUALLY TURN TO A NORTHEASTERLY DIRECTION. ATTENTION TURNS TO THE BATCH OF CONVECTION DEVELOPING OVER LAKE...PITKIN...CHAFFEE AND NORTHERN GUNNISON COUNTIES SOUTHWEST OF THE CWFA THIS HOUR. MOVEMENT WAS TO THE NORTHEAST AT ABOUT 25KTS. QUESTION REMAINS AS TO HOW MUCH MORE DEVELOPMENT WILL SEE IN THIS CONVECTION AS IT APPROACHES THE FCST AREA. ALREADY SEEING CUMULUS CLOUDS BUILDING OVER THE HIGHER RIDGES OF THE FRONT RANGE. LATEST MODEL GUIDANCE SHOWS THIS UPSTREAM CONVECTION ASSUMING MORE OF AN EASTERLY TRAJECTORY ACROSS SOUTHERN PORTIONS OF THE CWFA IN THE NEXT SEVERAL HOURS. NORTH OF THERE...MODELS SOUNDINGS SHOW MID-LEVELS BECOMING INCREASINGLY DRIER AND MORE STABLE WITH PASSAGE OF A WEAK MID-UPPER LEVEL SHORTWAVE TROUGH. BELIEVE THIS SHOULD CONFINE MOST OF THE CONVECTION WE/LL SEE THIS AFTERNOON TO AREAS GENERALLY SOUTH OF I-70 WHERE THE MID-LEVEL CAP IS NOT AS STRONG. HOWEVER THE CHANCE FOR SEVERE STORMS APPEARS QUITE REMOTE TODAY DUE TO THE COOLER POST-FRONTAL TEMPERATURES. FURTHERMORE...IT APPEARS MOST IF NOT ALL OF THIS CONVECTION WILL EITHER DISSIPATE OR MOVE EAST OF THE AREA BY 02Z-03Z. .AVIATION...SCATTERED TO BROKEN 0400-0500 FT AGL CLOUD CEILINGS IN THE DENVER AREA AT THIS HOUR WILL CONTINUE TO LIFT AS TEMPERATURES WARM. LOW CLOUDS FORMED WITH THE ARRIVAL OF LOW-LEVEL MOISTURE FLOWING OUT FORM SHOWERS AND T-STORMS FARTHER OUT ON THE PLAINS EARLIER THIS MORNING. THIS UPSLOPE CLOUDINESS IS EXPECTED TO DELAY THE FORMATION OF SHOWERS AND/OR T-STORMS UNTIL LATER THIS AFTERNOON. AT THIS TIME...IT APPEARS MOST OF THIS ACTIVITY WILL REMAIN SOUTH OF DIA AND BJC AIRPORTS. WHEREAS APA SOUTH OF DENVER COULD SEE A FEW SHOWERS/T-THUNDERSTORMS PASSING OVER OR JUST SOUTH OF THE AIRPORT SOMETIME AFTER 21Z THIS AFTERNOON. GUSTY WINDS...BRIEF LIGHT RAINFALL AND OCCASIONAL LIGHTNING WILL LIKELY BE MAIN THREATS. THE DENVER METRO AREA SHOULD SEE CLEARING EARLY THIS EVENING WITH EAST-SOUTHEAST WINDS IN THE AFTERNOON GOING TO THEIR TYPICAL DRAINAGE PATTERN AFTER 03Z THIS EVENING. && .PREV DISCUSSION... /ISSUED 437 AM MDT SAT JUN 16 2012/ SHORT TERM...COLD FRONT OF SORTS HAS PUSHED THROUGH MOST OF THE AREA WITH NORTH TO NORTHWEST WINDS IN ITS WAKE ACROSS THE PLAINS. THIS FEATURE ALONG WITH SOME QG LIFT FROM THE TROUGH SCOOTING BY TO OUR NORTH APPEARS TO HAVE BEEN SUFFICIENT TO FIRE OFF A ROUND OF DECENT CONVECTION OVER THE LAST COUPLE OF HOURS. THIS ACTIVITY WILL PROBABLY LINGER AROUND IN THE FAR EASTERN ZONES FOR A COUPLE OF HOURS INTO THE FIRST PERIOD OF THE FORECAST. AFTER THAT STUFF DIES OUT THE NEXT ROUND SHOULD GET GOING IN THE MOUNTAINS BY THE NOON HOUR. THIS BATCH WILL PROBABLY HAVE A TOUGH GO OF IT AS IT DRIFTS ONTO THE PLAINS WHERE SYNOPTIC SCALE SUBSIDENCE AND A DECENT AMOUNT OF CIN WILL EXIST. CANNOT RULE THINGS OUT COMPLETELY EAST OF THE MOUNTAINS BUT SOUTHERN FRINGES OF THE LOWER ELEVATIONS OF THE CWA WOULD SEEM MOST LIKELY TO EXPERIENCE CONVECTIVE ACTIVITY. EXPECT THINGS TO SETTLE DOWN OVERNIGHT FOR THE MOST PART. LONG TERM...A WEST TO EAST ORIENTED UPPER RIDGE WILL MOVE ITS AXIS SOUTH OVER COLORADO SUNDAY AS A WEATHER SYSTEM OVER CANADA SINKS SOUTH. THE JET OVER THE PACIFIC NORTHWEST AND INTO MONTANA WILL MOVE SOUTH INTO WYOMING THAT DAY AS WELL...ONLY TO CONTINUE MOVING SOUTH INTO NORTHERN COLORADO THROUGH TUESDAY. AT THE SAME TIME...A SURFACE TROUGH WILL BE DEEPENING ALONG THE CO/KS BORDER. THIS WILL BEGIN INCREASING SURFACE WINDS OUT OF THE WEST... ESPECIALLY OVER THE HIGHER TERRAIN AND INTO THE FOOTHILLS. THE UPPER RIDGE WILL HAVE MOVED IN MUCH WARMER AND DRIER AIR OVER THE STATE WITH HUMIDITY READINGS IN THE LOW TO MID TEENS. THE DRY AND WINDY CONDITIONS WILL MIX TO BRING CRITICAL FIRE WEATHER CONDITIONS TO MAINLY THE HIGH COUNTRY AND INTO THE FOOTHILLS AND ADJACENT PLAINS. THE STRONGEST WINDS WILL BE TOWARD THE WYOMING BORDER...GUSTS NEAR 50 MPH POSSIBLE...WITH THE DRIEST AIR OVER THE FOOTHILLS AND PLAINS. WHERE THESE TWO CONDITIONS MEET UP IS A LITTLE FUZZY AS THE HIGH TERRAIN MAY NOT GET THAT DRY BUT WILL BE VERY WINDY...THEN THE PLAINS WILL BE VERY DRY BUT MAY NOT SEE AS MUCH WIND. THEREFORE HAVE ISSUED A FIRE WEATHER WATCH FOR THE MOUNTAINS...HIGH VALLEYS...FOOTHILLS AND ADJACENT NORTHERN PLAINS. THESE HIGHLIGHTS MAY NEED TO BE EXTENDED INTO MONDAY AND POSSIBLY INTO TUESDAY AS WELL WITH THE NEARING JET OVERHEAD. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH READINGS IN THE 90S FOR THE PLAINS AND UPPER 60S TO NEAR 80 FOR THE HIGH COUNTRY. AIRMASS WILL REMAIN DRY WITH NO MOISTURE ADVECTION EXPECTED INTO THE REGION. HOWEVER MODELS SHOWING A COLD FRONT DROPPING INTO NORTHEASTERN COLORADO STARTING TUESDAY...WHEREAS THE PREVIOUS RUNS HELD THIS FRONT OFF UNTIL TUESDAY NIGHT AND WEDNESDAY MORNING. WILL NOT CHANGE TOO MUCH OF THE EXTENDED FORECAST AS THIS IS A BIT OF A CHANGE AND DO NOT WANT TO FOLLOW IT WHOLEHEARTEDLY JUST YET. STILL KEEPING A SLIGHT CHANCE OF THUNDERSTORMS FOR WEDNESDAY FOR EXPECTED POST FRONTAL UPSLOPE FLOW. THIS MAY NEED TO BE ADJUSTED LATER DEPENDING ON THE FRONT TIMING. THURSDAY AND FRIDAY LOOK TO RETURN TO WARMER AND DRIER WEATHER AS A LARGE UPPER HIGH BUILDS OVER THE CENTRAL PLAINS. WILL SHOW THIS TREND IN THE FORECAST WITH ABOVE AVERAGE MODEL AGREEMENT IN THE LONG TERM PERIOD. AVIATION...THERE MAY BE A BIT OF MVFR TYPE CLOUDINESS AROUND EARLY THIS MORNING. CONVECTION CHANCES ARE PRETTY LOW TODAY WITH KBJC AND KAPA THE MORE LIKELY TERMINALS TO SEE ANY THUNDER DURING THE AFTERNOON/EVENING HOURS. WESTERN APPROACH GATES WILL PROBABLY HAVE SOME THUNDER IN THEM AFTER 18Z OR SO. NORTHWESTERLY SURFACE WINDS THIS MORNING WILL VEER AROUND TO EAST AND SOUTHEAST AS THE DAY GOES BY. HYDROLOGY...PRECIPITABLE WATER VALUES WILL REMAIN RESPECTABLE TODAY AND THE FOOTHILLS WILL BE ON THE FRINGES OF WHERE CONVECTIVE ACTIVITY LIVES AND DIES. ANY STORM THAT DOES MANAGE TO SURVIVE OVER THE FOOTHILLS COULD DUMP A DECENT BATCH OF RAIN BUT CHANCES ARE NOT TERRIBLY HIGH. && .BOU WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ211>218-238-239. && SHORT TERM...BAKER/ET LONG TERM....KRIEDERMAN AVIATION...BAKER/ET
Hazardous weather outlook, Jun 16, 10:54 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT SAT JUN 16 2012 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. ...FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTH PARK...THE NORTHERN FRONT RANGE MOUNTAINS...AND NORTHERN PORTIONS OF THE I-25 URBAN CORRIDOR FOR SUNDAY... .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN OVER THE HIGH TERRAIN THIS AFTERNOON...WITH THE BEST CHANCE FOR THIS CONVECTION TO OCCUR ROUGHLY SOUTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY OFF THE FOOTHILLS AND OVER THE ADJACENT PLAINS LATE THIS AFTERNOON. HOWEVER ONLY THOSE THUNDERSTORMS MOVING OVER THE PALMER DIVIDE AREA SOUTH AND SOUTHEAST OF DENVER ARE LIKELY TO SURVIVE LONG ENOUGH TO PRODUCE MODERATE RAINFALL...GUSTY WINDS AND OCCASIONAL LIGHTNING. BECAUSE OF THE COOLER TEMPERATURES TODAY...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...ALTHOUGH THE FOOTHILLS WEST AND SOUTHWEST OF DENVER AND THE PALMER DIVIDE SOUTH OF DENVER COULD POSSIBLY SEE RAINFALL AMOUNTS LOCALLY UP TO A HALF INCH IN AN HOUR AFTER 3 PM TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SUNDAY MAINLY OVER THE HIGH COUNTRY...FOOTHILLS AND THE NORTHERN PLAINS WITH LOW HUMIDITIES AND STRONG WEST WINDS. THESE CONDITIONS ARE LIKELY AGAIN MONDAY AND POSSIBLY INTO TUESDAY. A COLD FRONT AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. THURSDAY AND FRIDAY LOOK DRY AND HOT AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 16, 12:00 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1200 PM MDT SAT JUN 16 2012 COZ037-161830- CENTRAL AND SOUTHEAST PARK COUNTY CO- 1200 PM MDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF GUFFEY... OR 48 MILES WEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LAKE GEORGE...GUFFEY AND 11-MILE CANYON RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3902 10535 3871 10537 3872 10579 3902 10579 TIME...MOT...LOC 1800Z 261DEG 11KT 3881 10567
Special weather statement, Jun 16, 1:01 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 101 PM MDT SAT JUN 16 2012 COZ034-036-037-161930- CENTRAL AND SOUTHEAST PARK COUNTY CO- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET CO- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- 101 PM MDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PARK COUNTY AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF BAILEY...OR 47 MILES SOUTHWEST OF DENVER...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BAILEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3941 10540 3925 10541 3925 10572 3941 10572 TIME...MOT...LOC 1901Z 269DEG 17KT 3931 10563
Special weather statement, Jun 16, 1:37 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 137 PM MDT SAT JUN 16 2012 COZ036-041-162000- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 137 PM MDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON COUNTY SOUTHWESTERN DOUGLAS COUNTY AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR DECKERS...OR 35 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEVILS HEAD...WESTCREEK...PERRY PARK...DECKERS AND CHEESMAN RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3935 10495 3914 10496 3914 10529 3935 10529 TIME...MOT...LOC 1937Z 275DEG 12KT 3926 10519
Special weather statement, Jun 16, 2:04 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 204 PM MDT SAT JUN 16 2012 COZ036-039-040-162030- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 204 PM MDT SAT JUN 16 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY WEST CENTRAL DOUGLAS COUNTY AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR SOUTH PLATTE...OR 26 MILES SOUTH OF DENVER...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SPRUCEWOOD...SOUTH PLATTE...ROXBOROUGH PARK AND LOUVIERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3951 10499 3932 10501 3932 10523 3951 10523 TIME...MOT...LOC 2004Z 264DEG 13KT 3938 10514
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:16 PM MDT | Special Weather Statement | BOU | Lincoln | 29 min |
| Jun 15, 6:47 PM MDT | Special Weather Statement | BOU | Lincoln | 28 min |
| Jun 15, 6:50 PM MDT | Special Weather Statement | BOU | Lincoln | 25 min |
| Jun 15, 7:24 PM MDT | Special Weather Statement | BOU | Crowley | 36 min |
| Jun 15, 7:42 PM MDT | Special Weather Statement | BOU | Phillips | 33 min |
| Jun 16, 1:51 AM MDT | Special Weather Statement | BOU | Elbert | 54 min |
| Jun 16, 2:43 AM MDT | Special Weather Statement | BOU | Elbert | 62 min |
| Jun 16, 3:42 AM MDT | Special Weather Statement | BOU | Washington | 63 min |
| Jun 16, 3:58 AM MDT | Fire Weather Watch | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more | 10 hr |
| Jun 16, 12:00 PM MDT | Special Weather Statement | BOU | Park | 30 min |
| Jun 16, 1:01 PM MDT | Special Weather Statement | BOU | Park | 29 min |
| Jun 16, 1:31 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson, Park | 29 min |
| Jun 16, 1:37 PM MDT | Special Weather Statement | BOU | Douglas | 23 min |
| Jun 16, 1:53 PM MDT | Areal Flood Advisory | BOU | Jefferson | 82 min |
| Jun 16, 2:02 PM MDT | Red Flag Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 7 more | 30 hr |
| Jun 16, 2:28 PM MDT | Special Weather Statement | BOU | Douglas | 32 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.